Pain Channel
Topics & Medications
Quicklinks
Related Channels

Motrin Risks

For most people, Motrin® (ibuprofen) is a safe and effective medication. However, there are several warnings to be aware of before starting treatment. For example, Motrin may cause potentially serious (and even life-threatening) problems in the stomach and intestines, including bleeding, stomach ulcers, and holes in the stomach or intestines. Contact your healthcare provider immediately if you experience any signs or symptoms of stomach ulcers or bleeding, including:
 
  • Abdominal pain (or stomach pain)
  • Black, tarry stools
  • Vomiting blood.
     
In addition, Motrin increases your risk of other side effects, such as:
 
  • Nausea
  • Heartburn
  • Dizziness
  • Unexplained rash.
     
Also, you should not take Motrin with any other nonsteroidal anti-inflammatory drug (NSAID), as this may increase your risk of experiencing serious side effects.
 
(To learn more about the risks involved with taking this drug, click Motrin Side Effects and Precautions and Warnings With Motrin. These articles talk about the problems that were reported in clinical trials and give more in-depth information on what to discuss with your healthcare provider.)
 
Ways to Prep Your Kitchen to Eat Well During Cancer Treatment
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.